Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 211, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 6, 2015, 8:04 PM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Jul 7, 2015, 3:55 AM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 8:04 PM CDT (01:04 UTC)
- In effect from
- Jul 7, 2015, 3:55 AM CDT
- Expired
- Jul 9, 2015, 6:30 PM CDT
- In force
- 63 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 23.64 ft at Jul 9, 2015, 1:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
052
WGUS43 KEAX 070104
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 PM CDT MON JUL 6 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-080104-
/O.NEW.KEAX.FL.W.0211.150707T0855Z-150709T2330Z/
/BLRM7.2.ER.150707T0855Z.150708T0000Z.150708T2330Z.UU/
804 PM CDT MON JUL 6 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* from late tonight to Thursday evening.
* At 7:00 PM Monday the stage was 15.7 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 24.5 feet by Tuesday evening. The river will fall
below flood stage by Wednesday evening.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 15.7 Mon 07 PM 24.5 Tuesday evening
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC013-037-083-080103-
/O.NEW.KEAX.FL.W.0212.150707T1333Z-150710T1133Z/
/URHM7.2.ER.150707T1333Z.150708T0000Z.150709T1133Z.UU/
804 PM CDT MON JUL 6 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The South Grand River at Urich.
* from Tuesday morning to Friday morning.
* At 7:15 PM Monday the stage was 8.5 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 27.7 feet by Tuesday evening. The river will fall
below flood stage by Thursday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 8.5 Mon 07 PM 27.7 Tuesday evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$1 follow-up statement
253
WGUS83 KEAX 070352
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CDT MON JUL 6 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-070422-
/O.CAN.KEAX.FL.W.0211.000000T0000Z-150709T2330Z/
/BLRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1052 PM CDT MON JUL 6 2015
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 10:00 PM Monday the stage was 15.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of
18.4 feet early Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 15.6 Mon 10 PM 18.4 early Wednesday
morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC053-195-070422-
/O.CAN.KEAX.FL.W.0194.000000T0000Z-150708T0824Z/
/BLVM7.2.ER.150702T0347Z.150705T0715Z.150707T0012Z.NO/
1052 PM CDT MON JUL 6 2015
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 10:45 PM Monday the stage was 21.1 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 7:12 PM Monday.
* Forecast...The river will continue to fall to 22.8 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 21.1 Mon 11 PM 23.5 Wednesday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC013-037-083-070422-
/O.CAN.KEAX.FL.W.0212.000000T0000Z-150710T1133Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1052 PM CDT MON JUL 6 2015
The Flood Warning is cancelled for
The South Grand River at Urich.
* At 10:15 PM Monday the stage was 8.4 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of
19.4 feet Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 8.4 Mon 10 PM 19.4 Wednesday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:50 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 6, 6:50 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT Mon Jul 6 2015
...AVIATION UPDATE...
.SHORT TERM...(This Evening through Tuesday)
An episode of strong to severe thunderstorms is expected this
afternoon and evening across eastern Kansas and much of western
Missouri. Large hail, damaging wind gusts, and torrential rainfall
are all possible with these storms. Rainfall rates combined with
moist soil conditions will lead to a flash flood risk in any areas
that experiences heavy rain.
A Flash Flood Watch has been posted for areas along and south of a
line from St. Joseph to Kirksville.
Short term models suggest that the severe risk could move into
southwest and central Missouri by 11pm tonight, with residual showers
lingering over northern Missouri into Tuesday morning.
For the rest of Tuesday, it's difficult to determine where the effective
surface front will be located due to convective outflow, cloud cover,
and rain contamination. Therefore will will continue the higher POPS
over west central and central Missouri through Tuesday afternoon, with
much lower POPS over northern Missouri. This forecast is based on a
frontal position across the Ozarks.
Highs on Tuesday may only reach the middle 70s as a cooler northern
Plains airmass spreads into the region.
.LONG TERM...(Tuesday Night through Monday)
Regarding Tuesday night, it appears as though the bulk of the heavy
rain and flooding will occur over Oklahoma as a shortwave trough
moves in from the southwest. This rainfall will eventually spread
into central and southern Missouri Wednesday morning.
Therefore Tuesday night through Wednesday, we will focus the higher
rainfall probabilities across west central and central Missouri.
Models suggest the surface front will remain over southern Missouri
through Wednesday night, focusing the bulk of the precipitation south
of I-70. However, by Thursday and Thursday night, this front is
expected to track back to the north, bringing additional rainfall to
northern Missouri.
As we progress toward the weekend, the summertime high is expected to
build across the nation's mid section, bringing hot and dry weather
to northern and western Missouri. Look for temperatures to warm into
the 80s and possibly the lower 90s by Friday and Saturday afternoons.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Pilots flying in and out of the Kansas City area airports will need
to monitor radar trends this evening. Severe thunderstorms impacted
the area late this afternoon, and were exiting to the southeast.
However, lingering rainfall and low ceilings will continue through
much of the evening and overnight period.
Due to a passing cold front, surface winds will shift to the
northeast, and become gusty at times during the day Tuesday.
Pilots flying in Tuesday morning can expect low ceilings to improve
to VFR by around daybreak or shortly after.
Safe Travels.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH from 7 PM CDT this evening through Wednesday
evening FOR KSZ057-060-103>105.
MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Wednesday
evening FOR MOZ013>017-020>025-028>033-037>040-043>046-053-
054.
&&
SHORT TERM...CRAMER
LONG TERM...CRAMER
AVIATION...CRAMERHazardous weather outlook, Jul 6, 7:30 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 730 PM CDT MON JUL 6 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-080030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 730 PM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO IMPACT CENTRAL MISSOURI THROUGH THIS EVENING. PRIMARY CONCERNS WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING... GUSTY WINDS... AND HEAVY RAINFALL... POTENTIALLY LEADING TO FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE TUESDAY AND WEDNESDAY. THE PRIMARY CONCERN WITH THESE STORMS WILL BE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR LOCATIONS SOUTH OF A LINE FROM ATCHISON KANSAS... THROUGH SAINT JOSEPH... AND THROUGH KIRKSVILLE MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jul 6, 7:00 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLASH FLOOD WESTON 39.41N 94.90W
07/06/2015 PLATTE MO EMERGENCY MNGR
BRIDGE OUT AT HUMES RD. AND GOODLET CIRCLE.
&&
JWELSHLocal storm report, Jul 6, 7:05 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG OVERLAND PARK 38.98N 94.67W
07/06/2015 JOHNSON KS TRAINED SPOTTER
TREE LIMB 5 INCHES IN DIAMETER DOWN AT 75TH AND HARDY.
&&
JWELSHLocal storm report, Jul 6, 7:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLASH FLOOD KANSAS CITY 39.10N 94.58W
07/06/2015 JACKSON MO BROADCAST MEDIA
SOUTHBOUND I-435 SHUTDOWN AT 23RD STREET DUE TO FLASH
FLOODING. CARS STALLED IN FLOOD WATERS.
&&
32Local storm report, Jul 6, 7:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
725 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HEAVY RAIN 3 E MCLOUTH 39.20N 95.15W
07/06/2015 M3.67 INCH LEAVENWORTH KS EMERGENCY MNGR
MEASURED RAINFALL THROUGH 7 PM
&&
JWELSHLocal storm report, Jul 6, 7:28 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
728 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HEAVY RAIN 3 E PIPER 39.14N 94.81W
07/06/2015 M2.90 INCH WYANDOTTE KS PUBLIC
MEASURED RAINFALL THROUGH 630 PM
&&
JWELSHLocal storm report, Jul 6, 7:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FLASH FLOOD PLATTE CITY 39.37N 94.78W
07/06/2015 PLATTE MO EMERGENCY MNGR
NUMEROUS ROADS CLOSED THROUGHOUT PLATTE COUNTY.
&&
JWELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:41 PM CDT | River Flood Warning | EAX | Bates | 4 days |
| Jul 6, 7:43 PM CDT | River Flood Warning | EAX | Buchanan | 37 hr |
| Jul 6, 7:43 PM CDT | River Flood Warning | EAX | Platte | 3 days |
| Jul 6, 7:43 PM CDT | River Flood Warning | EAX | Platte | 3 days |
| Jul 6, 8:04 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| Jul 6, 8:17 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Jackson, Platte, Ray | 6 hr |
| Jul 6, 8:32 PM CDT | River Flood Warning | EAX | Clay, Ray | 35 hr |
| Jul 7, 12:43 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| Jul 7, 12:43 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jul 7, 12:43 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jul 7, 12:43 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Jul 7, 12:43 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 4 days |
| Jul 7, 2:13 AM CDT | River Flood Warning | EAX | Ray | 42 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.